Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 87, NWS Grand Rapids, MI

October 30, 2021

NWS Grand Rapids, MI issued this small craft advisory at Oct 30, 2021, 3:29 PM EDT. It took effect at Oct 31, 2021, 10:00 AM EDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2021, 3:29 PM EDT (19:29 UTC)
In effect from
Oct 31, 2021, 10:00 AM EDT
Expired
Nov 3, 2021, 3:56 AM EDT
In force
66 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

099 
WHUS73 KGRR 301929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
329 PM EDT Sat Oct 30 2021

LMZ844>849-310330-
/O.NEW.KGRR.SC.Y.0087.211031T1400Z-211102T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
329 PM EDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 8 PM EDT
MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 5 to 8 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM Sunday to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
13 follow-up statements
525 
WHUS73 KGRR 310216
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1016 PM EDT Sat Oct 30 2021

LMZ844>849-311030-
/O.CON.KGRR.SC.Y.0087.211031T1400Z-211102T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1016 PM EDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 PM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 5 to 8 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM Sunday to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
713 
WHUS73 KGRR 310736
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
336 AM EDT Sun Oct 31 2021

LMZ844>849-312000-
/O.EXT.KGRR.SC.Y.0087.211031T1400Z-211103T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
336 AM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT TUESDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM this morning to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
024 
WHUS73 KGRR 311935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 PM EDT Sun Oct 31 2021

LMZ844>849-010345-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
335 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
288 
WHUS73 KGRR 010320
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1120 PM EDT Sun Oct 31 2021

LMZ844>849-011130-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1120 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 30 
  knots and waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
667 
WHUS73 KGRR 010750
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
350 AM EDT Mon Nov 1 2021

LMZ844>849-012000-
/O.EXT.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
350 AM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
786 
WHUS73 KGRR 011545
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1145 AM EDT Mon Nov 1 2021

LMZ844>849-012345-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1145 AM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...West to northwest winds 10 to 20 knots with gusts up to 
  30 knots and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
732 
WHUS73 KGRR 011951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 PM EDT Mon Nov 1 2021

LMZ844>849-020400-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
351 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
334 
WHUS73 KGRR 020154
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
954 PM EDT Mon Nov 1 2021

LMZ844>849-021000-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
954 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
795 
WHUS73 KGRR 020731
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
331 AM EDT Tue Nov 2 2021

LMZ844>849-022000-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
331 AM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
636 
WHUS73 KGRR 021509
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1109 AM EDT Tue Nov 2 2021

LMZ844>849-022315-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1109 AM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Waterspouts are possible today and 
  tonight.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
861 
WHUS73 KGRR 021946
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
346 PM EDT Tue Nov 2 2021

LMZ844>849-030400-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
346 PM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
445 
WHUS73 KGRR 030123
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
923 PM EDT Tue Nov 2 2021

LMZ844>849-030930-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
923 PM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
494 
WHUS73 KGRR 030756
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
356 AM EDT Wed Nov 3 2021

LMZ844>849-030900-
/O.CAN.KGRR.SC.Y.0087.000000T0000Z-211103T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
356 AM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are gradually diminishing. Waves 2 to 4 feet
remain possible early this morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 3:24 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 30, 3:24 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
324 PM EDT Sat Oct 30 2021

LATEST UPDATE...
Synopsis/Discussion

.SYNOPSIS...
Issued at 330 PM EDT Sat Oct 30 2021

- Brief clearing overnight into Sunday

- Light showers possible Sunday

- Cold air influx through the week with chance of showers

&&

.DISCUSSION...(This evening through next Saturday)
Issued at 330 PM EDT Sat Oct 30 2021

-- Brief clearing overnight into Sunday --

The upper level low will move eastward as a positively tilted
ridge builds over the region tonight. This ridge will allow for
dry air over the region which will bring clearing skies. While the
timing remains questionable, the clearing skies could allow for
the viewing of an aurora borealis this evening. According to SWPC
there will be a strong electro magnetic disturbance between 21Z
Saturday to 03Z Sunday which could coincide with clearing. So
shortly after sunset the northern lights might be visible. The
overnight clearing will be short lived as the ridge aloft will
give way to a deepening upper level trough.

-- Light showers possible Sunday --

An upper level low situated over central Canada will have several
short wave troughs associated with it. The first will coincide
with some weak moisture advection which could bring some isolated
showers through midday tomorrow. The CAMS bring varying outputs
but the NAM nest remains a little overdone. Any shower activity
will move through SW and central Michigan through mid to late
afternoon. There is a slight chance of lingering showers into the
early evening hours though probabilities are low. There is no
chance for thunder.

-- Cold air influx through the week with chance of showers --

The air will quickly turn cold as NW flow will dominate the
pattern Sunday night through midweek. The strong gradient will
bring blustery winds on Monday with short waves moving through as
the persistent upper level low slowly moves eastward. These
troughs will provide enough instability for lake enhanced showers
along and westward of the US 131 corridor. A ridge building over
the central United States beginning Wednesday will keep the cold,
dry air entrenched over the region through the latter half of the
work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1150 AM EDT Sat Oct 30 2021

MVFR to IFR cigs are expected through most of the afternoon with
IFR most prevalent E to SE of KGRR along with some patchy drizzle.
Low clouds will tend to dissipate a bit from northwest to southeast
late this afternoon and evening. However as that occurs conditions
will become conducive for patchy fog and low clouds to develop
during the early morning hours Sunday. Primarily MVFR conditions
are expected Sunday morning and early afternoon.

&&

.MARINE...
Issued at 330 PM EDT Sat Oct 30 2021

Waves and winds have subsided for most of the zones as the winds
have weakened. Strong northwesterly flow will increase tomorrow
with waves increasing tomorrow afternoon and continuing into at
Monday. Based on the strong flow a small craft advisory will be
issued for Sunday through Monday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 10 AM Sunday to 8 PM EDT Monday for
     LMZ844>849.

&&

SYNOPSIS...Ceru
DISCUSSION...Ceru
AVIATION...Laurens
MARINE...Ceru
Hazardous weather outlook, Oct 30, 3:46 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
346 AM EDT Sat Oct 30 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
346 AM EDT Sat Oct 30 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow flurries Tuesday night and Wednesday night could create
patchy slick spots on roads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-310800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
346 AM EDT Sat Oct 30 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft Saturday morning
but will diminish during the day.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds and waves will become hazardous to small craft during the
day on Sunday and may continue to be hazardous through Tuesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.